Alert archive / California / Wind Advisories in 2015

Wind Advisory 5, NWS Hanford, CA

March 31, 2015

NWS Hanford, CA issued this wind advisory at Mar 31, 2015, 2:00 AM PDT. It took effect at Mar 31, 2015, 11:00 AM PDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2015, 2:00 AM PDT (09:00 UTC)
In effect from
Mar 31, 2015, 11:00 AM PDT
Expired
Apr 2, 2015, 2:05 AM PDT
In force
39 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WWUS76 KHNX 310900
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
200 AM PDT TUE MAR 31 2015

CAZ095-097>099-311800-
/O.NEW.KHNX.WI.Y.0005.150331T1800Z-150401T0600Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE
200 AM PDT TUE MAR 31 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL PICK UP THIS MORNING WITH THE STRONGEST
  WINDS FROM 4PM THROUGH 8PM. WINDS WILL GRADUALLY DECREASE LATER
  TONIGHT.

* IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN COUNTY
  DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE AND ALONG
  THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE THROUGH THE
  TEHACHAPI PASS ALONG HIGHWAY 58.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB
8 follow-up statements
224 
WWUS76 KHNX 310906
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
206 AM PDT TUE MAR 31 2015

CAZ097-311015-
/O.CAN.KHNX.WI.Y.0005.150331T1800Z-150401T0600Z/
TULARE COUNTY MOUNTAINS-
206 AM PDT TUE MAR 31 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY.

ADVISORY LEVEL WINDS ARE NOT EXPECTED IN THE LOWER ELEVATIONS OF
THE TULARE COUNTY MOUNTAINS.

$$

CAZ095-098-099-311815-
/O.CON.KHNX.WI.Y.0005.150331T1800Z-150401T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE
206 AM PDT TUE MAR 31 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL PICK UP THIS MORNING WITH THE STRONGEST 
  WINDS FROM 4PM THROUGH 8PM. WINDS WILL GRADUALLY DECREASE 
  LATER TONIGHT.

* IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN 
  COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE 
  AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE 
  THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB
363 
WWUS76 KHNX 311806
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1106 AM PDT TUE MAR 31 2015

CAZ095-098-099-010215-
/O.CON.KHNX.WI.Y.0005.000000T0000Z-150401T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE
1106 AM PDT TUE MAR 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL PICK UP TODAY WITH THE STRONGEST WINDS FROM
  4PM THROUGH 8PM. WINDS WILL GRADUALLY DECREASE LATER TONIGHT.

* IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN 
  COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE 
  AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE 
  THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
034 
WWUS76 KHNX 010150
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
650 PM PDT TUE MAR 31 2015

CAZ095-098-099-010600-
/O.CON.KHNX.WI.Y.0005.000000T0000Z-150401T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE
650 PM PDT TUE MAR 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EVENING THEN
  GRADUALLY DECREASE LATER TONIGHT.

* IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN 
  COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE 
  AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE 
  THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN
559 
WWUS76 KHNX 010516
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1016 PM PDT TUE MAR 31 2015

CAZ095-098-099-011200-
/O.EXT.KHNX.WI.Y.0005.000000T0000Z-150401T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE
1016 PM PDT TUE MAR 31 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERT...

* WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 55 MPH. GUSTS
  MAY BE LOCALLY STRONGER.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY
  MORNING. 

* IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN 
  COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE 
  AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE 
  THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN
282 
WWUS76 KHNX 011020
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
320 AM PDT WED APR 1 2015

CAZ095-098-099-011830-
/O.EXT.KHNX.WI.Y.0005.000000T0000Z-150402T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE
320 AM PDT WED APR 1 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERT...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. GUSTS
  MAY BE LOCALLY STRONGER.

* TIMING...WINDS WILL PICK UP LATER THIS MORNING WITH THE
  STRONGEST WINDS FROM 3 PM THROUGH 9 PM. WINDS WILL GRADUALLY
  DECREASE OVERNIGHT.

* IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN 
  COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE 
  AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE 
  THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
792 
WWUS76 KHNX 011828
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1128 AM PDT WED APR 1 2015

CAZ095-098-099-020400-
/O.CON.KHNX.WI.Y.0005.000000T0000Z-150402T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE
1128 AM PDT WED APR 1 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERT...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. GUSTS
  MAY BE LOCALLY STRONGER.

* TIMING...WINDS WILL PICK UP THROUGH THE AFTERNOON WITH THE
  STRONGEST WINDS FROM 3 PM THROUGH 9 PM. WINDS WILL GRADUALLY
  DECREASE OVERNIGHT.

* IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN 
  COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE 
  AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE 
  THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN
809 
WWUS76 KHNX 020352
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
852 PM PDT WED APR 1 2015

CAZ095-098-099-021200-
/O.CON.KHNX.WI.Y.0005.000000T0000Z-150402T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE
852 PM PDT WED APR 1 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL PICK UP THROUGH THE AFTERNOON WITH THE 
  STRONGEST WINDS FROM 3 PM THROUGH 9 PM. WINDS WILL GRADUALLY 
  DECREASE OVERNIGHT.

* IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN 
  COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE 
  AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE 
  THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY
330 
WWUS76 KHNX 020905
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
205 AM PDT THU APR 2 2015

CAZ095-098-099-021015-
/O.CAN.KHNX.WI.Y.0005.000000T0000Z-150402T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
205 AM PDT THU APR 2 2015

...WIND ADVISORY IS CANCELLED FOR THE KERN COUNTY MOUNTAINS AND
DESERT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERT.

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. AS A RESULT...THE
WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS UP TO 40
MPH AT TIMES WILL PERSIST THROUGH THE EARLY MORNING HOURS.


$$

MOLINA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:35 PM PDT, 11 hours 25 minutes earlier.

Area forecast discussion, Mar 30, 2:35 PM PDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
235 PM PDT MON MAR 30 2015

.SYNOPSIS...
LAST DAY OF RECORD HEAT TODAY AS SEVERAL WEAK UPPER-LEVEL
DISTURBANCES WILL BRUSH THROUGH THE REGION OVER THE NEXT SEVERAL
DAYS. PARTLY CLOUDY SKIES WITH NORMAL TO SLIGHTLY ABOVE NORMAL
TEMPERATURES WILL PREVAIL FOR THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
SATELLITE LOOPS SHOW MOSTLY CLEAR SKIES ACROSS THE CENTRAL
CALIFORNIA AS AN UPPER-LEVEL SHORT-WAVE RIDGE MOVES OVER THE STATE.
THIS HAS ALLOWED FOR MORE WARMING...WITH FRESNO BREAKING ITS RECORD
HIGH FOR TODAY OF 85 DEGREES...SET IN 2003.

A BAND OF HIGH CLOUDS WAS MOVING THROUGH MERCED AND MARIPOSA
COUNTIES THIS AFTERNOON AHEAD OF AN APPROACHING TROUGH. THIS TROUGH
WILL BRING COOLING BEGINNING TUESDAY. HIGH TEMPERATURES TUESDAY ARE
FORECAST TO BE 8-10 DEGREES COOLER THAN TODAY...WITH A FURTHER 2-5
DEGREES COOLING WEDNESDAY. THE SOUTHERN END OF THE TROUGH LOOKS TO
BE MOISTURE STARVED...AND THE MODELS KEEP PRECIPITATION NORTH OF THE
CENTRAL CALIFORNIA.

ONE CONCERN IS THAT WINDS OVER THE KERN COUNTY MOUNTAINS AND DESERT
AND THE INDIAN WELLS VALLEY WILL INCREASE TUESDAY AND TUESDAY NIGHT
WITH THE ARRIVAL OF THE TROUGH. COULD SEE A FEW GUSTS TO AROUND
ADVISORY LEVELS BELOW THE PASSES...BUT AT THIS TIME ADVISORY-LEVEL
WINDS ARE NOT EXPECTED TO BE WIDESPREAD.

THE MODELS FORECAST A ZONAL FLOW OVER CALIFORNIA THURSDAY WITH
LITTLE CHANGE IN TEMPERATURES...THEN A BRIEF WARMING TOWARD THE END
OF THE WEEK AS A SHORT-WAVE RIDGE PUSHES OVER THE REGION AHEAD OF
THE NEXT UPPER-LEVEL TROUGH. TEMPERATURES IN THE CENTRAL AND
SOUTHERN SAN JOAQUIN VALLEY ARE FORECAST TO RISE FROM THE MID 70S
THURSDAY TO AROUND 80 FRIDAY AND SATURDAY.

AT THIS POINT THE GFS AND ECMWF BEGIN TO DIVERGE...WITH THE GFS
FASTER IN BRINGING THE TROUGH INTO CALIFORNIA. THE GFS HAS THE
TROUGH AXIS MOVING THROUGH CENTRAL CALIFORNIA SUNDAY
AFTERNOON...WHILE THE ECMWF KEEPS THE TROUGH OFFSHORE AND DEEPENS
IT. BY THE TIME THE ECMWF HAS THE TROUGH APPROACHING THE COAST NEXT
MONDAY NIGHT...THE GFS HAS A TRAILING SHORT-WAVE DROPPING INTO ITS
TROUGH WITH THE NET EFFECT THAT BOTH MODELS COME BACK INTO AGREEMENT
FOR DAY 8 WITH TROUGHINESS OVER CALIFORNIA ON APRIL 7TH.

&&

.AVIATION...
TURNING BREEZY IN THE AFTERNOON IN THE CENTRAL VALLEY WITH GUSTS TO
22KT POSSIBLE AFTER 18Z TUE AT TERMINALS KMCE/KMER. OTHERWISE VFR
CONDITIONS CAN BE EXPECTED THROUGHOUT THE CENTRAL CALIFORNIA
INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 03-30       85:2003     52:1936     58:1978     31:1897
KFAT 03-31       89:1966     50:1967     58:1986     31:1905
KFAT 04-01       90:1966     49:1982     56:1939     32:1975

KBFL 03-30       88:1923     57:1904     59:1978     30:1907
KBFL 03-31       90:2003     50:1925     60:1969     32:1908
KBFL 04-01       88:2011     54:1998     62:1900     32:1917

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...SANGER
AVN/FW...MV
SYNOPSIS...WP

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.